Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 26, 2017, 8:34 PM CDT for Val Verde County, Texas. It took effect at Sep 27, 2017, 9:00 AM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2017, 8:34 PM CDT (01:34 UTC)
- In effect from
- Sep 27, 2017, 9:00 AM CDT
- Expired
- Sep 28, 2017, 4:25 AM CDT
- In force
- 19 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
341
WGUS44 KEWX 270134
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
834 PM CDT Tue Sep 26 2017
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-271934-
/O.NEW.KEWX.FL.W.0042.170927T1542Z-170928T1112Z/
/BKCT2.1.ER.170927T1542Z.170927T1800Z.170927T2312Z.NO/
834 PM CDT Tue Sep 26 2017
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Bakers Crossing 19N Of Comstock.
* from Wednesday morning to Thursday morning...or until the warning is
cancelled.
* At 8:15 PM Tuesday the stage was 2.4 feet (0.7 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and continue to
rise to near 7.3 feet (2.2 meters) by tomorrow early afternoon. The river will
fall below flood stage by tomorrow evening.
* Impact...At 8.0 feet...(2.4 meters), Moderate lowland flooding reaches the
Highway 163 bridge floor several miles below Juno. This level is turbulent and
dangerous for inexperienced swimmers, canoeists and kayakers..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Bakers Crossing 4 6 2.4 Tue 8 PM 3.9 3.8 3.3 3.1 2.7
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Bakers Crossing 1 2 0.7 Tue 8 PM 1.2 1.2 1.0 0.9 0.8
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$
TXC465-271934-
/O.NEW.KEWX.FL.W.0043.170927T1400Z-170928T0925Z/
/CMKT2.1.ER.170927T1400Z.170927T1800Z.170927T2125Z.NO/
834 PM CDT Tue Sep 26 2017
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Pafford Crossing nr Comstock.
* from Wednesday morning to late Wednesday night...or until the warning is
cancelled.
* At 8:15 PM Tuesday the stage was 2.2 feet (0.7 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and continue to
rise to near 5.8 feet (1.8 meters) by tomorrow early afternoon. The river will
fall below flood stage by tomorrow afternoon.
* Impact...At 6.0 feet...(1.8 meters), Moderate lowland flooding over 1/4 mile
wide covers the right bank to the canyon walls. The turbulent flow can wash
motorists, campers, and equipment downstream from Pafford Crossing to Amistad
Reservoir. Livestock are cut off and potentially drowned below Juno to Amistad
Reservoir..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Pafford Crossing 4 5 2.2 Tue 8 PM 4.6 3.7 3.0 2.7 2.6
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Pafford Crossing 1 2 0.7 Tue 8 PM 1.4 1.1 0.9 0.8 0.8
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$2 follow-up statements
119
WGUS84 KEWX 271333
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
833 AM CDT Wed Sep 27 2017
...The flood warning continues for the following rivers in Texas...
Devils River At Bakers Crossing 19N of Comstock Affecting Val Verde County
Devils River At Pafford Crossing near Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-280733-
/O.EXT.KEWX.FL.W.0042.170928T0457Z-170928T1921Z/
/BKCT2.1.ER.170928T0457Z.170928T0600Z.170928T0721Z.NO/
833 AM CDT Wed Sep 27 2017
...Flood warning extended until Thursday afternoon...The flood warning continues
for the Devils River At Bakers Crossing 19N Of Comstock.
* From this evening to Thursday afternoon...or until the warning is cancelled.
* At 8:15 AM Wednesday the stage was 2.4 feet (0.7 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by Wednesday evening and
continue to rise to near 6.5 feet or 2.0 meters, by late Wednesday evening.
The river level will fall below flood stage by early Thursday morning.
* Impact...At 6.0 feet...(1.8 meters), Minor lowland flooding extends into low
areas of the flood plain with no significant impact..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Bakers Crossing 4 6 2.4 Wed 08 AM 4.3 3.1 2.8 2.6 2.4
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Thu Fri Sat Sun Mon
Bakers Crossing 1 2 0.7 Wed 08 AM 1.3 0.9 0.9 0.8 0.7
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$
TXC465-280733-
/O.EXT.KEWX.FL.W.0043.170927T2317Z-170928T1600Z/
/CMKT2.1.ER.170927T2317Z.170928T0000Z.170928T0400Z.NO/
833 AM CDT Wed Sep 27 2017
...Flood warning extended until Thursday morning...The flood warning continues
for the Devils River At Pafford Crossing near Comstock.
* From this evening to Thursday morning...or until the warning is cancelled.
* At 8:15 AM Wednesday the stage was 2.3 feet (0.7 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Minor flooding is forecast.
* Forecast...The river level will rise above flood stage by this evening and continue
to rise to near 5.2 feet, or 1.6 meters, Wednesday evening. The river will
fall below flood stage by late Wednesday evening.
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile
wide at Pafford Crossing covers most of the right bank. Turbulent flow above
Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and
equipment downstream..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Pafford Crossing 4 5 2.3 Wed 08 AM 3.8 3.0 2.8 2.6 2.5
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Thu Fri Sat Sun Mon
Pafford Crossing 1 2 0.7 Wed 08 AM 1.2 0.9 0.9 0.8 0.8
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$994
WGUS84 KEWX 280129
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
829 PM CDT Wed Sep 27 2017
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC465-280159-
/O.CAN.KEWX.FL.W.0043.000000T0000Z-170928T1600Z/
/CMKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 PM CDT Wed Sep 27 2017
The flood warning is cancelled for the Devils River At Pafford Crossing nr Comstock.
* At 8:15 PM Wednesday the stage was 2.4 feet (0.7 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Forecast...The river will crest below flood stage at 4.8 feet meters after
midnight tomorrow.
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile
wide at Pafford Crossing covers most of the right bank. Turbulent flow above
Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and
equipment downstream..
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Pafford Crossing 4 5 2.4 Wed 08 PM 4.5 3.5 3.2 3.1 2.9
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Pafford Crossing 1 2 0.7 Wed 08 PM 1.4 1.1 1.0 0.9 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 26, 8:10 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 26, 8:10 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 810 PM CDT Tue Sep 26 2017 .UPDATE... Please see the 00Z aviation discussion below. && .AVIATION... A large area of stratiform rain continues along the I-35 corridor this evening. We will continue to mention prevailing light rain along with mainly MVFR conditions through the evening hours. Cigs and vsbys will be on the decrease overnight, especially at SAT/SSF where some LIFR conditions are expected along with continued light rain. Will not go quite as aggressive at KAUS with cigs and vsbys overnight and stay closer to low-end MVFR. Out west at DRT, the forecast remains in question as another round of moderate to heavy showers and storms may impact the terminal in the late evening and overnight hours. && .PREV DISCUSSION... /ISSUED 333 PM CDT Tue Sep 26 2017/ SHORT TERM (Tonight through Wednesday Night)... As suspected, models were too weak with generating enough convection along the I-35 corridor, and overemphasized rainfall totals over the western counties. There were a few areas that appeared to receive 6-8 inches in the past 24 hours, mainly over the Rio Grande Plains to the NW of Cotulla. Flooding has been mostly limited thus far due to the dry soils and the steady and moderate rain over most areas and more intermittent character of the heavier rains. Tonight, the model consensus retraces higher rainfall amounts westward in response to the way the cold front leaks southward over eastern counties and hangs up over the Rio Grande. An mcv is lifting north out of the Laredo area and is set to drop a potential 2 to 4 inches over the rain soaked soils of the Rio Grande Plains. Higher res models target a new round of more robust convection to fire closer to DRT and push east into the Hill Country in the late night to daybreak hours Wednesday. If these trends play out, the continued pressure over the convective focal points will likely result in another robust round of intermittent convection over the Hwy 281/I-35 corridors with 1-3 inches possible on top of 1-2 inches that occurred today. The watch area continues to anticipate isolated storm totals around 10 inches, but with only isolated totals around 8 inches between this afternoon and when we suspect the event to end Thursday afternoon. This means we continue to expect 4-6 inches as widespread storm totals over the current watch area. Should we need to expand the watch closer to I-35, the amount totals may be less, say 3-5, but equally capable to produce flash flooding given the terrain and urban influences. Rain chances for Wednesday night should continue to retract westward according to the consensus QPF, but the trends are backing off the more dire stationary complex scenarios depicted in some of the Monday model runs. Again isolated 5+ amounts may concentrate over isolated areas where mcv activity exists in the late night hours, but this should be the final period for the heavy rain threats on this scale. LONG TERM (Thursday through Tuesday)... Conditions should gradually improve during the day Thursday assuming the qpf retraction of higher amounts to the Mexican border occurs. River flooding will become the more significant concern by this time and rain chances will slowly decrease into Saturday with the higher daily rains mainly below 1/2 inch. Temperature trends should be flat through Saturday with abundant moisture and cloud cover continuing; afterwards look for decreasing clouds Sunday into Tuesday with mostly east winds and temps near normals. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 85 71 84 68 / 60 40 40 30 40 Austin Bergstrom Intl Airport 72 85 71 85 68 / 50 40 30 30 40 New Braunfels Muni Airport 72 84 71 85 69 / 50 60 40 40 30 Burnet Muni Airport 70 81 68 80 64 / 60 40 40 40 50 Del Rio Intl Airport 72 82 70 83 68 / 90 90 80 70 60 Georgetown Muni Airport 71 84 70 83 66 / 60 30 30 40 50 Hondo Muni Airport 73 86 71 87 68 / 80 80 50 50 40 San Marcos Muni Airport 71 85 71 85 68 / 50 50 40 30 40 La Grange - Fayette Regional 73 88 73 88 70 / 30 30 20 30 20 San Antonio Intl Airport 72 84 72 85 70 / 60 70 40 40 40 Stinson Muni Airport 73 84 72 85 71 / 60 70 40 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday evening for the following counties: Bandera...Dimmit...Edwards...Frio...Kerr...Kinney... Maverick...Medina...Real...Uvalde...Val Verde...Zavala. && Mesoscale/Aviation...24 Synoptic/Grids...LH Public Service/Data Collection...33
Hazardous weather outlook, Sep 26, 2:33 PM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 233 PM CDT Tue Sep 26 2017 TXZ171>173-183>194-202>209-217>225-228-271945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 233 PM CDT Tue Sep 26 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Locally heavy rain may lead to flash flooding. A Flash Flood Watch is in effect for the area along and west of a line from Kerrville to Dilley to the Rio Grande Plains. New rainfall amounts from Tuesday afternoon through Thursday afternoon could be 4 to 6 inches with isolated 8 inches across this area. In addition, 1 to 3 inches could occur along the I-35 corridor through thursday but this area is less at risk for flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rain may lead to flash flooding through Thursday evening. A Flash Flood Watch is in effect for the area along and west of a line from Kerrville to Dilley. New rainfall amounts from Tuesday afternoon through Thursday afternoon could be 4 to 6 inches with isolated 8 inches across this area. In addition, 1 to 3 inches could occur along the I-35 corridor through Thursday but this area is less at risk for flooding concerns. .SPOTTER INFORMATION STATEMENT... Please report any heavy rain or flooding. Allen
In the hours before
Local storm report, Sep 26, 7:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
708 PM CDT TUE SEP 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 1 NE CATARINA 28.36N 99.61W
09/26/2017 DIMMIT TX COUNTY OFFICIAL
MANY RANCH ROADS FLOODED AND SEVERAL PEOPLE
RESCUED FROM OIL FIELD SITE DUE TO HIGH
WATER.
&&
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:34 PM CDT | River Flood Warning | EWX | Val Verde | 38 hr |
| Sep 27, 2:19 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Zavala | 4 hr |
| Sep 27, 5:20 AM CDT | Areal Flood Advisory | EWX | Maverick | 4 hr |
| Sep 27, 6:11 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Zavala | 3 hr |
| Sep 27, 9:07 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 6 hr |
| Sep 27, 9:19 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 6 hr |
| Sep 27, 9:43 AM CDT | River Flood Warning | EWX | Dimmit | 4 days |
| Sep 27, 12:05 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Uvalde | 3 hr |
| Sep 27, 1:04 PM CDT | Flash Flood Warning | EWX | Zavala | 116 min |
| Sep 27, 2:51 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| Sep 27, 4:53 PM CDT | Areal Flood Advisory | EWX | Frio | 3 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.